Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 313, NWS Tulsa, OK

October 8, 1993McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 8, 1993, 7:36 PM CDT for McIntosh County, Oklahoma. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Oct 8, 1993, 7:36 PM CDT (00:36 UTC)
Expired
Oct 8, 1993, 8:30 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County McIntosh County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 0.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.4

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 3:42 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Oct 8, 3:42 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI OCT 8 1993

SATL SHOWS VORT MAX HAS BEEN MOVG GENRLLY ENE ACRS NRN KS/SRN NEB
THIS AFTN.  SFC LO WAS LCTD OVR NE KS WITH TROF/DRYLN XTNDG
SOUTHWEST FRM THE LO APPRCHNG AREA.  WNDS VEERING OVR WRN PART OF
FA LAST FEW HRS SO POTNTL FOR SVR CONTS TO SHFT EWRD.  COLDER AIR
STILL LAGGING WELL BACK TO THE NW OF AREA...BUT FNT SHLD PUSH ON
ACRS AREA OVRNGT WITH COLDER AIR EVENTUALLY FILTERING IN BY MRNG.
WL CONFINE POPS IN THE NE TO THIS EVNG ONLY...WITH A MENTION OF
PSBL SVR GENRLLY OVR ERN PART.  COOLER AIR BHND FNT WL PROVIDE
BELOW NORM TEMPS THRU THE WEEKEND.

PRELIM NUMBERS:  TUL 50/59/40/62 3-00  BNVO 48/57/37/61 3-00
                 MLC 54/64/42/65 5100  IDB 60/69/43/64 4100
...04...
.OK...NONE.

In the hours before

Special weather statement, Oct 8, 1:45 PM CDT, 5 hours 51 minutes before
OKZ054>077-091200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT FRI OCT 8 1993

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
NORTHEAST OKLAHOMA THIS AFTERNOON AND EARLY TONIGHT. THE MODERATE RISK
AREA IS ALONG AND NORTHEAST OF AN ARC EXTENDING FROM STILWELL TO OKEMAH
TO PAWHUSKA. THE COMMUNITIES OF TULSA...BARTLESVILLE...MIAMI AND
TAHLEQUAH ARE INCLUDED IN THE MODERATE RISK AREA. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE
REMAINDER OF EASTERN OKLAHOMA.

A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING ACROSS NORTHERN KANSAS
EARLY THIS AFTERNOON. LOW PRESSURE AT THE SURFACE WAS CENTERED TO THE
NORTH OF CONCORDIA KANSAS AT 1 PM WITH A COLD FRONT EXTENDING SOUTH TO
NEAR ENID AND HOBART OKLAHOMA. THE AIRMASS ACROSS EASTERN OKLAHOMA HAS
BECOME QUITE UNSTABLE AND SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
JUST EAST OF THE COLD FRONT AROUND MID AFTERNOON AND MOVE EAST ACROSS
EASTERN OKLAHOMA LATE THIS AFTERNOON AND EVENING.

LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH THE THUNDERSTORMS AND
THE VERTICAL WIND PROFILE IS ALSO FAVORABLE FOR TORNADOES IN THE
MODERATE RISK AREA. THE GREATEST THREAT FOR LARGE AND DAMAGING
TORNADOES WILL BE FROM TULSA NORTH AND EAST.

THE COLD FRONT WILL MOVE ACROSS EASTERN OKLAHOMA TONIGHT AND THE THREAT
OF THUNDERSTORMS WILL END IN SOUTHEAST OKLAHOMA SHORTLY AFTER MIDNIGHT.
A STRONGER CANADIAN COLD FRONT WILL ENTER NORTHEAST OKLAHOMA LATE
TONIGHT AND MOVE ACROSS THE AREA SATURDAY MORNING USHERING IN MUCH
COLDER TEMPERATURES FOR THE WEEKEND.

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS...PARTICULARLY IN
NORTHEAST OKLAHOMA...SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND STAY
ABREAST OF THE LATEST FORECASTS. SPOTTER ACTIVATION WILL LIKELY BE
NEEDED THIS AFTERNOON AND EARLY TONIGHT.
Special weather statement, Oct 8, 1:47 PM CDT, 5 hours 49 minutes before
OKZ054>077-091200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT FRI OCT 8 1993

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
NORTHEAST OKLAHOMA THIS AFTERNOON AND EARLY TONIGHT. THE MODERATE RISK
AREA IS ALONG AND NORTHEAST OF AN ARC EXTENDING FROM STILWELL TO OKEMAH
TO PAWHUSKA. THE COMMUNITIES OF TULSA...BARTLESVILLE...MIAMI AND
TAHLEQUAH ARE INCLUDED IN THE MODERATE RISK AREA. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE
REMAINDER OF EASTERN OKLAHOMA.

A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING ACROSS NORTHERN KANSAS
EARLY THIS AFTERNOON. LOW PRESSURE AT THE SURFACE WAS CENTERED TO THE
NORTH OF CONCORDIA KANSAS AT 1 PM WITH A COLD FRONT EXTENDING SOUTH TO
NEAR ENID AND HOBART OKLAHOMA. THE AIRMASS ACROSS EASTERN OKLAHOMA HAS
BECOME QUITE UNSTABLE AND SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
JUST EAST OF THE COLD FRONT AROUND MID AFTERNOON AND MOVE EAST ACROSS
EASTERN OKLAHOMA LATE THIS AFTERNOON AND EVENING.

LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH THE THUNDERSTORMS AND
THE VERTICAL WIND PROFILE IS ALSO FAVORABLE FOR TORNADOES IN THE
MODERATE RISK AREA. THE GREATEST THREAT FOR LARGE AND DAMAGING
TORNADOES WILL BE FROM TULSA NORTH AND EAST.

THE COLD FRONT WILL MOVE ACROSS EASTERN OKLAHOMA TONIGHT AND THE THREAT
OF THUNDERSTORMS WILL END IN SOUTHEAST OKLAHOMA SHORTLY AFTER MIDNIGHT.
A STRONGER CANADIAN COLD FRONT WILL ENTER NORTHEAST OKLAHOMA LATE
TONIGHT AND MOVE ACROSS THE AREA SATURDAY MORNING USHERING IN MUCH
COLDER TEMPERATURES FOR THE WEEKEND.

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS...PARTICULARLY IN
NORTHEAST OKLAHOMA...SHOULD MVONITOR WEATHER CONDITIONS CLOSELY AND STAY
ABREAST OF THE LATEST FORECASTS. SPOTTER ACTIVATION WILL LIKELY BE
NEEDED THIS AFTERNOON AND EARLY TONIGHT.
Special weather statement, Oct 8, 6:27 PM CDT, 1 hour 9 minutes before
OKZ054>077-090030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT FRI OCT 8 1993

...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA...

AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE
OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE
EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY
TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE
STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT
30 MILES AN HOUR.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 8, 6:29 PM CDT, 1 hour 7 minutes before
OKZ054>077-090030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT FRI OCT 8 1993

...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA...

AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE
OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE
EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY
TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE
STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT
30 MILES AN HOUR.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:07 PM CDTSevere Thunderstorm WarningTSAMuskogee68 min
Oct 8, 7:07 PM CDTSevere Thunderstorm WarningTSAOkmulgee54 min
Oct 8, 7:26 PM CDTSevere Thunderstorm WarningTSACherokee, Wagoner49 min
Oct 8, 7:26 PM CDTSevere Thunderstorm WarningTSAAdair49 min
Oct 8, 7:32 PM CDTTornado WarningTSACherokee43 min
Oct 8, 7:50 PM CDTSevere Thunderstorm WarningTSAMuskogee40 min
Oct 8, 8:11 PM CDTSevere Thunderstorm WarningTSAAdair34 min
Oct 8, 8:17 PM CDTSevere Thunderstorm WarningTSASequoyah58 min
Oct 8, 8:26 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee41 min
Oct 8, 8:26 PM CDTSevere Thunderstorm WarningTSAHaskell, Pittsburg49 min
Oct 8, 8:49 PM CDTSevere Thunderstorm WarningTSAAdair41 min
Oct 8, 9:01 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah59 min
Oct 8, 7:02 PM CDTSevere Thunderstorm WarningTSAPolk58 min
Oct 8, 7:02 PM CDTSevere Thunderstorm WarningTSAJohnson, Logan58 min
Oct 8, 7:02 PM CDTSevere Thunderstorm WarningTSABenton58 min
Oct 8, 8:00 PM CDTTornado WarningTSABenton60 min
Oct 8, 8:17 PM CDTSevere Thunderstorm WarningTSAWashington58 min
Oct 8, 8:36 PM CDTSevere Thunderstorm WarningTSAJohnson69 min
Oct 8, 9:01 PM CDTSevere Thunderstorm WarningTSAWashington59 min
Oct 8, 9:20 PM CDTSevere Thunderstorm WarningTSACrawford40 min
Oct 8, 10:42 PM CDTSevere Thunderstorm WarningTSAJohnson, Logan63 min
Oct 8, 10:54 PM CDTSevere Thunderstorm WarningTSAPolk, Scott51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.